Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 340, NWS Norman, OK

May 30, 2001Caddo County, Grady County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 30, 2001, 2:24 AM CDT for Caddo County, Grady County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 30, 2001, 2:24 AM CDT (07:24 UTC)
Expired
May 30, 2001, 3:00 AM CDT
In force
36 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Caddo County, OK, Grady County, OK

The radar

The Norman radar (KTLX), 83 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 10:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2001-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2001-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 424 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1017 J/kg
Mixed-layer CIN
-336 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
424 m²/s²
0-3 km storm-relative helicity
670 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 300724
SVROKC
OKC015-051-300800-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
224 AM CDT WED MAY 30 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND SOUTHERN GRADY COUNTY IN CENTRAL OKLAHOMA
  SOUTHEASTERN CADDO COUNTY IN SOUTHWEST OKLAHOMA

* UNTIL 300 AM CDT

* AT 224 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3   
MILES NORTHWEST OF CYRIL...MOVING EAST AT 25 MPH. OTHER 
THUNDERSTORMS WERE INTENSIFYING IN GRADY COUNTY SOUTH OF 
CHICKASHA... ALSO MOVING EAST AT 25 MPH. 

* LOCATIONS IN THE WARNING INCLUDE ALEX...AMBER...ANADARKO...
  APACHE...BRADLEY...CEMENT...CHICKASHA...CYRIL...MIDDLEBERG...
  NINNEKAH...NORGE...STECKER...TABLER AND VERDEN

HAIL UP TO THE SIZE OF HALF DOLLARS IS LIKELY WITH THESE SEVERE 
THUNDERSTORMS.

LAT...LON 3509 9839 3487 9837 3487 9768 3519 9768

24

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 10:35 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, May 29, 10:35 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1035 PM CDT TUE MAY 29 2001

SEVERE WEATHER CONTINUES TO INCREASE ACROSS THE CWA...SO NOT MUCH
TIME TO SPARE. TORNADIC SUPERCELL CONTINUES TO MOVE ACROSS HARDEMAN
COUNTY...WHILE ACTIVITY ACROSS NORTHERN OKLAHOMA CONTINUES TO
TRANSITION TO MORE OF A BOW ECHO TYPE MODE. SPC WILL ISSUE A TORNADO
WATCH SHORTLY TO THE EAST OF CURRENT WATCH. NEW SET OF ZONES WAS
SENT ABOUT AN HOUR AGO TO RE-INTRODUCE CATEGORICAL POPS ACROSS THE
NORTH AND WEST...AND TO INCLUDE SEVERE WORDING ACROSS THE ENTIRE
AREA. OTHERWISE...ZONES IN DECENT SHAPE AND ONLY MADE SOME MINOR
TWEAKS OF WIND AND TEMPS.

.OUN...
OK...NONE.
TX...KNONE.

In the hours before

Local storm report, May 29, 11:46 PM CDT, 2 hours 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1146 PM CDT TUE MAY 29 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1108 PM    BRAMAN                    OK   WIND DAMAGE
05/29/01   KAY                            LIGHT POLE BLOWN
                                          DOWN...REPORTED BY
                                          BRAMAN EOC

KT
Local storm report, May 29, 11:53 PM CDT, 2 hours 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1153 PM CDT TUE MAY 29 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1150 PM    FREDERICK                 OK   .75 INCH HAIL
05/29/01   TILLMAN                        REPORTED BY TILLMAN
                                          SHERIFFS OFFICE

KT
Local storm report, May 29, 11:54 PM CDT, 2 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1154 PM CDT TUE MAY 29 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1150 PM    10 NW HINTON              OK   WIND DAMAGE
05/29/01   CADDO                          TRUCK BLOWN OVER ON
                                          I-40 AT MILE MARKER
                                          96...AMATEUR RADIO
   4                                       REPORT

KT
Local storm report, May 30, 12:21 AM CDT, 2 hours 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1221 AM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1159 PM    ALTUS                     OK   .88 INCH HAIL
05/29/01   JACKSON                        BY SPOTTER

1203 AM    ALTUS                     OK   1.0N0 INCH HAIL
05/30/01   JACKSON                        SPOTTER REPORT

CW
Local storm report, May 30, 12:44 AM CDT, 1 hour 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1244 AM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1241 AM    PIEDMONT                  OK   1.00 INCH HAIL
05/30/01   CANADIAN                       SPOTTER REPORT

CW
Local storm report, May 30, 1:24 AM CDT, 1 hour before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
124 AM CDT WED MAY 30 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0120 AM    OKLAHOMA CITY             OK   70 MPH WIND GUST
05/30/01   OKLAHOMA                       ESTIMATED BY SPOTTER
                                          IN DOWNTOWN AREA

0108 AM    5 N MUSTANG               OK   60 MPH WIND GUST
05/30/01   CANADIAN                       (ESTIMATED) HAM RADIO
                                          REPORT

0110 AM    4 W BLAIR                 OK   .88 INCH HAIL
05/30/01   JACKSON                        HAM RADIO REPORT

1259 AM    4 N DUKE                  OK   1.75 INCH HAIL
05/30/01   JACKSON                        HAM RADIO REPORT

1256 AM    RUSSELL                   OK   1.25 INCH HAIL
05/30/01   GREER                          HAM RADIO REPORT

1254 AM    PIEDMONT                  OK   1.00 INCH HAIL
05/30/01   CANADIAN                       HAM RADIO REPORT

1253 AM    8 S REED                  OK   .75 INCH HAIL
05/30/01   GREER                          HAM RADIO REPORT

1252 AM    4 SW MANGUM               OK   1.00 INCH HAIL
05/30/01   GREER                          REPORTED BY EOC

1233 AM    10 N GRANDFIELD           OK   1.00 INCH HAIL
05/30/01   TILLMAN                        HAM RADIO REPORT

1231 AM    10 N GRANDFIELD           OK   70 MPH WIND GUST
05/30/01   TILLMAN                        (ESTIMATED) HAM RADIO
                                          REPORT

LANE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:52 PM CDTSevere Thunderstorm WarningOUNHarper38 min
May 29, 9:42 PM CDTSevere Thunderstorm WarningOUNBeckham48 min
May 29, 10:03 PM CDTSevere Thunderstorm WarningOUNJackson42 min
May 29, 10:07 PM CDTSevere Thunderstorm WarningOUNGarfield, Major38 min
May 29, 10:14 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant46 min
May 29, 10:22 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey38 min
May 29, 10:27 PM CDTSevere Thunderstorm WarningOUNBeckham33 min
May 29, 10:39 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble51 min
May 29, 10:44 PM CDTSevere Thunderstorm WarningOUNJackson46 min
May 29, 11:03 PM CDTTornado WarningOUNTillman27 min
May 29, 11:05 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Washita40 min
May 29, 11:06 PM CDTTornado WarningOUNKay24 min
May 29, 11:12 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian48 min
May 29, 11:12 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan48 min
May 29, 11:29 PM CDTSevere Thunderstorm WarningOUNTillman46 min
May 29, 11:43 PM CDTSevere Thunderstorm WarningOUNWashita47 min
May 29, 11:44 PM CDTTornado WarningOUNCanadian31 min
May 30, 12:01 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon44 min
May 30, 12:03 AM CDTSevere Thunderstorm WarningOUNJackson42 min
May 30, 12:03 AM CDTSevere Thunderstorm WarningOUNCaddo42 min
May 30, 12:13 AM CDTSevere Thunderstorm WarningOUNCotton, Tillman47 min
May 30, 12:17 AM CDTSevere Thunderstorm WarningOUNCanadian43 min
May 30, 12:29 AM CDTTornado WarningOUNCotton, Tillman31 min
May 30, 12:39 AM CDTSevere Thunderstorm WarningOUNKiowa51 min
May 30, 12:44 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson46 min
May 30, 12:49 AM CDTSevere Thunderstorm WarningOUNOklahoma41 min
May 30, 12:57 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady48 min
May 30, 1:01 AM CDTTornado WarningOUNCotton29 min
May 30, 1:20 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain40 min
May 30, 1:28 AM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa47 min
May 30, 1:30 AM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma, Pottawatomie45 min
May 30, 1:46 AM CDTSevere Thunderstorm WarningOUNCaddo44 min
May 30, 1:58 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain47 min
May 30, 2:01 AM CDTSevere Thunderstorm WarningOUNComanche44 min
May 30, 2:42 AM CDTSevere Thunderstorm WarningOUNComanche48 min
May 30, 2:57 AM CDTSevere Thunderstorm WarningOUNGarvin, McClain48 min
May 30, 3:12 AM CDTSevere Thunderstorm WarningOUNGrady48 min
May 30, 3:28 AM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie47 min
May 30, 3:36 AM CDTSevere Thunderstorm WarningOUNCaddo, Washita39 min
May 30, 3:43 AM CDTSevere Thunderstorm WarningOUNSeminole47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.